Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diagnosed with peripherial neuropaty. Have muscle wasting and pain. MRI showed vessel disease and stenosis

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
hi my name is XXXXXXX . i was diagnosed with peripherial neuropaty i am 54 i was just at a neuroligist i have severe muscle wasting and severpain.he was sure i had als so did i but when he did the emg it just showed nerve damage.ihave gone down hill quickly i had an mri and it showed i have small vessel disease with numerous bilateral nonspecific white matter hyperintensities perventricular and subcortal .ialso have multilevel degenerative disc disease with right c5 foramen stenosis please forgive my typing ishake severely can this cause muscle wasting everywhere and severe stiffness thank you YYYY@YYYY
Posted Mon, 27 May 2013 in General Health
Answered by Dr. Sudhir Kumar 4 hours later

Thank you for your mail.

Though severe wasting with muscle twitchings (fasciculations) are a feature of EMG is a good news, it gives some positive hope in your case.

Severe neuropathy (probably due to diabetes in your case) can also cause wasting, pain and muscle twitchings.

C5 stenosis can cause localized muscle wasting in arm, and not a generalized one.

As of now, please continue physiotherapy and exercises. For nerve pain, pregabalin would be useful.

Repeat EMG after 3-6 months would help in clarifying the diagnosis further.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor